MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-15
Medical Device Problem Codes Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in the first diagonal (1st) artery.A 2.75x15mm nc trek balloon dilatation catheter (bdc) was advanced for post-dilatation, however the bdc met resistance with the ht bmw universal ii guide wire (gw) and became stuck on the guide wire preventing it from reaching the target lesion.The bdc was inflated one time, close to the target lesion, however the balloon did not deflate.Damage was noted to the shaft of the bdc which was preventing the balloon from deflating.The inflated balloon and the guide wire were removed from the anatomy, and a new abbott guide wire and abbott balloon were used to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported difficulty advancing the device over the guide wire and failure to deflate could not be confirmed, as the guide wire was backloaded into the device without issue and the device deflation times met specifications 3 times.The reported kink on the shaft was confirmed.The reported failure to advance could not be replicated in a testing environment as they are based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulty advancing the device over the guide wire or the failure to deflate; however, the reported failure to advance and kink on the shaft appear to be related to circumstances of the procedure.Factors that may contribute to the difficulty positioning the balloon dilatation catheter (bdc) over the guide wire may include, but not limited to, manufacturing damage, device placement technique, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.Additionally, factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported difficulty advancing the device onto the guide wire and failure to deflate could not be determined since the complaints could not be confirmed during return analysis.It was reported by the account that the bdc interacted with the guide wire resulting in the reported failure to advance.Furthermore, it is likely that as difficulty advancing the device was experienced, upon further manipulation of the device against resistance, the bdc became kinked resulting in the reported damage noted.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
Subsequent to the initial filed reports, a 190cm j bmw universal ii gw was identified as being used for the procedure: a 190cm j bmw universal ii gw was then advanced to the target lesion with resistance met from the anatomy and an abbott balloon was used to successfully complete the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15317128
Report Number2024168-2022-09241
Device Sequence Number20213202
Product Code LOX
UDI-Device Identifier08717648151828
UDI-Public08717648151828
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1012448-15
Device Catalogue Number1012448-15
Device Lot Number10906G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown